Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 17, 2021, 4:44 PM CDT for Morton County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 4:44 PM CDT (21:44 UTC)
- Expired
- Jul 17, 2021, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
County Morton County, KS
The radar
The Dodge City radar (KDDC), 189 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818 WWUS83 KDDC 172144 SPSDDC Special Weather Statement National Weather Service Dodge City KS 444 PM CDT Sat Jul 17 2021 KSZ084-172230- Morton KS- 444 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORTON COUNTY UNTIL 530 PM CDT... At 444 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Elkhart, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Morton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3728 10204 3720 10179 3703 10197 3707 10204 TIME...MOT...LOC 2144Z 212DEG 11KT 3710 10201 $$ UMSCHEID
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:14 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 17, 3:14 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 314 PM CDT Sat Jul 17 2021 ...Updated short and long term sections... .SHORT TERM...(This evening through Sunday) Issued at 313 PM CDT Sat Jul 17 2021 An upper level area of high pressure sits above the Central Rockies with small pieces of energy sliding around its periphery and into the Central Plains. Towards the surface, a weak frontal boundary will slide south and position itself along the KS/OK border this afternoon and remain there through tomorrow. A few storms may form along this boundary this evening, otherwise expect partly cloudy skies across western Kansas. Precipitation chances slide into central Kansas by tomorrow with continued partly cloudy skies. As for temperatures, lows tonight look to range form the mid 60s west to around 70 degrees east. Highs tomorrow are once again expect to reach to around 90 degrees. .LONG TERM...(Sunday night through Saturday) Issued at 313 PM CDT Sat Jul 17 2021 Precipitation chances continue across central Kansas through Monday, otherwise expect partly to mostly cloudy skies. Drier conditions then are expected throughout the remainder of the long term forecast as the upper level high shifts eastward and above the Plains with high pressure being the dominate feature at the surface. As for temperatures, highs will generally be in the 80s to around 90 degrees through Wednesday then 90s for the remainder of the long term forecast. Lows will generally be in the 60s with a few 70s across central Kansas as we head into the late part of the week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1156 AM CDT Sat Jul 17 2021 VFR conditions will prevail today with partly cloudy skies. Winds will generally be from the southeast gusting to over 15 knots this afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 91 67 89 / 20 40 40 20 GCK 66 91 65 89 / 20 30 30 20 EHA 65 92 65 90 / 30 40 40 10 LBL 66 91 66 89 / 20 40 40 20 HYS 67 89 65 87 / 30 50 50 20 P28 70 90 69 88 / 20 50 60 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Jul 17, 3:11 AM CDT, 13 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 311 AM CDT Sat Jul 17 2021 KSZ030-031-043>046-061>066-074>081-084>090-181000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 311 AM CDT Sat Jul 17 2021 /211 AM MDT Sat Jul 17 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will be possible today across southwest Kansas. A few of the stronger storms today will be capable of producing heavy rain, small hail and wind gusts of 45 to near 55 mph. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Isolated to widely scattered thunderstorms will be possible on Sunday, mainly east of highway 283. one inch hail or larger along with wind gusts up to 65 mph will be possible from a few of the stronger storms. Days 2-7 Hazards ---------------- * Sunday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Monday - Lightning: Limited risk * Tuesday No hazards. * Wednesday - Non thunderstorm wind: Limited risk * Thursday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Friday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 17, 4:44 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 444 PM CDT Sat Jul 17 2021 KSZ084-172230- Morton KS- 444 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORTON COUNTY UNTIL 530 PM CDT... At 444 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Elkhart, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Morton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3728 10204 3720 10179 3703 10197 3707 10204 TIME...MOT...LOC 2144Z 212DEG 11KT 3710 10201 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:37 PM CDT | Special Weather Statement | DDC | Hamilton | 53 min |
| Jul 16, 11:31 PM CDT | Special Weather Statement | DDC | Hamilton | 59 min |
| Jul 16, 11:42 PM CDT | Special Weather Statement | DDC | Stanton | 63 min |
| Jul 17, 12:34 AM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 56 min |
| Jul 17, 12:36 AM CDT | Special Weather Statement | DDC | Stanton | 54 min |
| Jul 17, 12:44 AM CDT | Special Weather Statement | DDC | Finney, Grant | 31 min |
| Jul 17, 2:16 AM CDT | Special Weather Statement | DDC | Stanton | 44 min |
| Jul 17, 3:55 AM CDT | Special Weather Statement | DDC | Trego | 35 min |
| Jul 17, 4:16 AM CDT | Special Weather Statement | DDC | Rush | 29 min |
| Jul 17, 5:04 AM CDT | Special Weather Statement | DDC | Rush | 41 min |
| Jul 17, 5:47 AM CDT | Special Weather Statement | DDC | Rush | 43 min |
| Jul 17, 6:44 AM CDT | Special Weather Statement | DDC | Rush | 46 min |
| Jul 17, 7:05 AM CDT | Special Weather Statement | DDC | Stafford | 40 min |
| Jul 17, 8:45 AM CDT | Special Weather Statement | DDC | Seward, Stevens | 30 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.